It is currently Sun Aug 20, 2017 8:52 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 6 posts ] 
Author Message
 Post subject: New and concerned
PostPosted: Thu May 31, 2012 5:44 pm 
Offline
New Poster
New Poster

Joined: Thu May 31, 2012 5:26 pm
Posts: 2
Just started taking sub after a fairly long run of Vicodin use. The sub wiped probably 90% of any WD I would of experienced in the past. I am two days in with no pills and feeling fairly steady. A bit of the sweats, some anxiety and pretty tired - managable. I'm wondering though, after three days of nothing and going through hell to get there in the past, what will happen when I stop the sub? Will the Vicodin have worked its way out? Or is the sub just delaying the usual WDs I have experienced in the past? I took a total of 18 mg throughout yesterday and took another 8 very early this morning. Might take another 4mg later. My goal is to get to taking nothing as soon as I am able to. So, I guess I am asking - am I screwed as soon as i stop the sub? Should I keep dosing for a few more days and ensure all the Vic is out of my system? Taper off the sub? The thought of having to go through another WD dance scares me. Appreciate the feedback in advance. If it wasnt for this forum, I'd be out hustling to keep well.


Top
 Profile  
 
 Post subject:
PostPosted: Thu May 31, 2012 8:50 pm 
Offline
6 Months or More
6 Months or More
User avatar

Joined: Fri Nov 25, 2011 6:14 pm
Posts: 269
Location: Petoskey, MI
hi! actually, the answer is neither. vicodin is a full agonist, suboxone is a partial. so whats happening, is your system is getting used to half the opiate. that is why you are experiencing some withdrawal, but not as intensly. when your system adapts, you are still dependant on an opiate, but half of the severity. keep on, you will feel better every day, then you can slowly taper from there. hope this helps!


Top
 Profile  
 
 Post subject:
PostPosted: Thu May 31, 2012 8:58 pm 
Offline
Super Poster
Super Poster

Joined: Thu May 17, 2012 2:41 pm
Posts: 114
Are you going to a Doctor for your subs? Or do you just a small amount that you are using to try and get off of Vicodins? You also didn't tell us how many and mg of Vicodins that you were taking? It is hard to tell how long the Withdrawals will be unless we know how many Vicodins you were used to taking. Suboxone can be great for short term use to get clean of all opiates but the word short term is not meant to convey just a few days either.
As an experienced guess I could say that a moderate user of Vicodins say 50mg/daily could experience a 2 week withdrawal window going cold turkey. After the 2 weeks the Vicodins will be out of your system but your body will still be restless and irritable.
We are still needing that information fro you to be able to help you. Answer the above questions and we can give you a much better idea.


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Fri Jun 01, 2012 10:32 am 
Offline
New Poster
New Poster

Joined: Thu May 31, 2012 5:26 pm
Posts: 2
First, thank you for the responses. The first post was super educational in that the sub is a partial agonist, getting my system to adjust to "half." Especially when dealing with Vicodin. Waking up this morning, and not taking any sub, that is exactly how I feel - half way through what is usually a very horrible three days. I know if I take the sub, it will all go away, but I'm thinking about toughing it out - using the sub only if it gets shitty. Thank you for the knowledge.
To answer the other poster (thank you, as well): I did not see a doctor, and have maybe 6 subs left. My usage over the past few years has been consistent, between 5-10 vics a day (various strengths) with 3-4 day breaks every couple of weeks. Just enough to get "normal" and then heading back into a run because I felt I had earned it (addict thinking, I know). I was hoping I could just run on sub until the Vicodin passed through, but it seems that the first reply kinda crushed that strategy.
I an committed to quitting, and quite honestly, thought I could get away without feeling it too much after this last run of mine. I definitely will be heading into some therapy and will also hit some meetings. Pretty sure I haven't taken enough sub to worry about coming off just 20mg over two days.
I also want to say THANKS for allowing me to talk about this. Just sharing my well kept secret feels right.
So, I will see how today goes - expecting a lot of sweats and more than a few trips to the bathroom.
I am going to beat this thing. I have too much to lose and am prepared to deal with the next couple of weeks. The hardest thing will not be "making that call'' as soon as I feel physically better.


Top
 Profile  
 
 Post subject:
PostPosted: Fri Jun 01, 2012 9:53 pm 
Offline
Super Poster
Super Poster

Joined: Thu May 17, 2012 2:41 pm
Posts: 114
Cygnus...You are on the right track, get yourself into a Suboxone doctor so you can start your preferred regiment of a fast taper down. I applaud your commitment to getting yourself clean and staying that way. We all have out pitfalls, but they key to getting help is in the admission of a problem and a want and even a need for help. You are at the right place, we all try to help out with information. That is the key to using Suboxone. Since it is a fairly new drug we the users have found certain issues/situations about the drug and how it affects people differently depending on their current situation. The we try to share those experience to benefit other users. You too can help by letting us know how it is going for you. Hang in there, you are Def going in the right direction. We Salute You ! :wink:


Top
 Profile  
 
 Post subject: A REPLY FROM SLIPPER....
PostPosted: Fri Jun 01, 2012 10:53 pm 
Offline
Super-Duper Poster
Super-Duper Poster
User avatar

Joined: Thu Jun 16, 2011 7:57 pm
Posts: 311
Cygnus.. I was just like you..taking the vicodin...10 a day when i could get it...wanted to quit always..hated the withdrawals, the lies, the running to get it. the money..you know...but I could not quit..i tried for 29 years to quit and finally went to a bup dr. and took the med. and it stopped my withdrawals and made me feel normal. I am still on it. I can now wake up in the am and not panic because i do not have my pills or any way to get more today..kwim????

I am not trying to knock your fast taper..you do what you feel is best for you...and it is your business...
I am just telling you I went through years and years of hell on earth with vicodin and i tried everything to get off..AANA
treatment centers, counselors...everything..i could not stop period.

I sincerely hope you do better than I did. If you don't remember you can always if possible, go to a bup DR. and take the medication. It works, it really does. I do not even think of vicodin anymore..and it was all I thought of 24/7 I would hide it and then re hide it...count it and re count it..My God what a mess I was in.

I hope you do well...and whatever you do..you are always welcome here..we have all failed at some point in our lives...and we are here to support each other..please stay in touch..

Slipper aka Judy

_________________
"For evil to flourish, all that is needed is for good people to do nothing." >> Edmund Burke


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 6 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 2 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group